MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI + 5F STD W/GW; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI + 5F STD W/GW; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504605X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18126152 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, at the end of the procedure when removing a 5f with guidewire avanti+ catheter sheath introducer (csi) the physician noticed resistance.The sheath was removed under resistance and had torn off.The sheath was previously fixed with a z-seam (suture) and according to the physician it has always been practiced this way.The z-seam (suture) had not yet been removed, according to another user, the z-seam (suture) will only be removed after removing the sheath.Then, the tube of the sheath remained in the patient and had to be surgically removed.There was patient injury reported.When removing the sheath from the packaging, the user did not notice anything, the sheath was complete and fully functional.When the sheath was inserted into the patient, the physician fixed the sheath with a z-seam (suture).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, at the end of the procedure when removing a 5f with guidewire avanti+ catheter sheath introducer (csi) the physician noticed resistance.The sheath was removed under resistance and had torn off.The sheath was previously fixed with a z-seam (suture) and according to the physician it has always been practiced this way.The z-seam (suture) had not yet been removed, according to another user, the z-seam (suture) will only be removed after removing the sheath.Then, the tube of the sheath remained in the patient and had to be surgically removed.There was patient injury reported.When removing the sheath from the packaging, the user did not notice anything, the sheath was complete and fully functional.When the sheath was inserted into the patient, the physician fixed the sheath with a z-seam (suture).The device will be returned for evaluation.A non-sterile ¿avanti + 5f std w/gw¿ was received for evaluation.Only the csi was returned for analysis.The unit presented with a separated canula located approximately 3.5 cm from the proximal end.The separated piece was not returned for analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis was not performed due to the separated condition of the cannula.Sem analysis presented evidence of elongations and a scratch mark near the ruptured area.A product history record (phr) review of lot 18126152 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿catheter sheath introducer (csi)~ withdrawal difficulty¿ could not be confirmed because the separated condition prevents the ability to perform a functional test.The failure reported by the customer as ¿catheter sheath introducer - separated in patient" was confirmed, the returned unit presented with a separation condition on the cannula.The elongations found on the material is commonly associated with separations caused by material tensile overload.Therefore, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the rupture.Additionally, the scratch marks near to the ruptured area suggest that the unit was damaged with a sharp object from the outside of the unit.The exact cause of the observed damages cannot be conclusively determined however, excessive pulling on the cannula with a medical device is a possible contributing factor.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI + 5F STD W/GW
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15776881
Report Number9616099-2022-06093
Device Sequence Number14726581
Product Code DRE
UDI-Device Identifier10705032009980
UDI-Public(01)10705032009980(17)250630(10)18126152
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number504605X
Device Catalogue Number504605X
Device Lot Number18126152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown